|where clinicial trials for facial lipoatrophy: no meds?
Oct 20, 2003
I am have temple wasting due to hiv disease and take no meds. I would like to enroll in a clinical trial for facial lipoatrophy for people who get temple wasting without meds? Where is the question, go any suggestions?
| Response from Dr. Wohl
Some people with HIV do develop wasting even though they never have taken HIV medications. The wasting syndrome that occurs with HIV itslef is usually a wasting of fat AND muscle. Overall body weight falls (this is why AIDS was first called Slims Disease in Africa).
Lipoatrophy accompanying HIV therapy, on teh other hand, is characterized by wasting only of fat. Overall body weight stays about the same.
There have been clinical studies looking at wasting syndrome. These tend to try to increase weight. Androgens, growth hormone, appetite stimulants, thalidomide have each been studied. Nowadays it is difficult to enroll in such studies as there are few cases in the US or Europe of wasting syndrome circa the 1980s. DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Red Spots After Inverted Condom Worried I Have HIV
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Flu Symptoms After Touching Dried Blood Worried I Have HIV
- Itchy Balls After Touching Penis Sign Of HIV AIDS
- Itchy Skin After Anal Sex Condom Broke Sign Of HIV AIDS
- Jock Itch After Licking Rectum Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.